Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 85, NWS Omaha, NE

June 25, 2021Pawnee County, Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2021, 7:31 PM CDT for Pawnee County, Richardson County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 7:31 PM CDT (00:31 UTC)
Expired
Jun 25, 2021, 8:15 PM CDT
In force
44 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
65.0 mph

Counties Pawnee County, NE, Richardson County, NE

The radar

The Topeka radar (KTWX), 132 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS53 KOAX 260031
SVROAX
NEC133-147-260115-
/O.NEW.KOAX.SV.W.0085.210626T0031Z-210626T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
731 PM CDT Fri Jun 25 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Western Richardson County in southeastern Nebraska...
  Southeastern Pawnee County in southeastern Nebraska...

* Until 815 PM CDT.

* At 731 PM CDT, a severe thunderstorm was located near Bern, or 12
  miles northwest of Sabetha, moving northeast at 20 mph.

  HAZARD...Golf ball size hail and 65 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Humboldt and Stella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4026 9598 4026 9581 4017 9566 4000 9585
      4000 9608
TIME...MOT...LOC 0031Z 210DEG 17KT 4003 9598 

HAIL...1.75IN
WIND...65MPH
 
$$

Dergan
3 follow-up statements
395 
WWUS53 KOAX 260043
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
743 PM CDT Fri Jun 25 2021

NEC133-147-260115-
/O.CON.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Richardson NE-Pawnee NE-
743 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN RICHARDSON AND SOUTHEASTERN PAWNEE COUNTIES...

At 743 PM CDT, a severe thunderstorm was located 6 miles south of
Humboldt, or 13 miles northwest of Sabetha, moving northeast at 20
mph.

HAZARD...Golf ball size hail and 65 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Humboldt, Verdon, Stella, Du Bois, Dawson, The Highway 75 And 8
Junction and Camp Cornhusker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4026 9598 4026 9581 4017 9566 4000 9585
      4000 9608
TIME...MOT...LOC 0043Z 218DEG 18KT 4007 9594 

HAIL...1.75IN
WIND...65MPH
 
$$

Dergan
928 
WWUS53 KOAX 260052
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
752 PM CDT Fri Jun 25 2021

NEC133-260101-
/O.CAN.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Pawnee NE-
752 PM CDT Fri Jun 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Pawnee county. Therefore, the warning has been cancelled for Pawnee 
county.

LAT...LON 4026 9598 4026 9581 4017 9566 4004 9586
      4007 9601
TIME...MOT...LOC 0051Z 209DEG 16KT 4009 9592 

$$

NEC147-260115-
/O.CON.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Richardson NE-
752 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN RICHARDSON COUNTY...

At 751 PM CDT, a severe thunderstorm was located 5 miles south of
Humboldt, or 14 miles northwest of Sabetha, moving northeast at 20
mph.

HAZARD...Golf ball size hail and 65 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Humboldt, Verdon, Stella and Dawson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4026 9598 4026 9581 4017 9566 4004 9586
      4007 9601
TIME...MOT...LOC 0051Z 209DEG 16KT 4009 9592 

HAIL...1.75IN
WIND...65MPH
 
$$

Dergan
166 
WWUS53 KOAX 260109
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
809 PM CDT Fri Jun 25 2021

NEC147-260118-
/O.EXP.KOAX.SV.W.0085.000000T0000Z-210626T0115Z/
Richardson NE-
809 PM CDT Fri Jun 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RICHARDSON COUNTY WILL
EXPIRE AT 815 PM CDT...
                
The storm which prompted the warning has weakened and no longer 
poses an immediate threat to life or property. Therefore, the 
warning will be allowed to expire. However gusty winds are still 
possible with this thunderstorm.

LAT...LON 4026 9598 4026 9581 4017 9566 4004 9586
      4007 9601
TIME...MOT...LOC 0108Z 210DEG 17KT 4016 9587 

$$

Dergan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:01 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 4:01 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
401 PM CDT Fri Jun 25 2021

.DISCUSSION...
Issued at 356 PM CDT Fri Jun 25 2021

Tonight...

Thunderstorm chances continue again tonight. Some severe storms
are possible with good chances for continued heavy rain
especially in our southern counties where a flash flood watch
remains.

Mid/upper level shortwave energy continues to move northeast toward
the region this afternoon. A few notable boundaries extend across
the area as well per latest surface analysis and satellite loop. The
first boundary extends from southwestern Nebraska northeastward into
northeastern Nebraska and into northwest Iowa. A secondary boundary
extends east/west across portions of northeast Kansas. The first
focus for our area will be along the northern boundary where a few
isolated storms have developed but remain rather weak yet this
afternoon as we await incoming upper level support for more
organized convection. Once this occurs, large hail and damaging
winds will be the primary hazards. Convection will continue to
develop and become more organized across eastern Kansas this
afternoon/evening as well and spread northward before eventually
merging into the southward moving northern convection. Heavy rain
will be a threat as we continue through the night with continued
high PW's well over normal for this time of the year. With
Thursday's heavy convection dropping +5 inches of rainfall across
portions of southeast Nebraska, will keep flash flood watch in
place as flooding continues in some of these areas.

Saturday...

Scattered convection will likely continue into the morning hours
with lingering showers and cloud cover throughout the day and
possibly into the evening. Highs should max out in the upper 70s to
low 80s.

Remainder of forecast...

Intermittent chances for showers and thunderstorms will continue
through the week with near normal temperatures as an upper level
trough digs across the northern/central Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1242 PM CDT Fri Jun 25 2021

Variable conditions are expected through the TAF period with
intermittent chances for thunderstorms at all three TAF sites.
KOFK winds will remain out of the north/northwest while KOMA and
KLNK will continue on with southerly light surface winds. Expect
conditions to deteriorate in and around any thunderstorms.
Scattered showers and thunderstorms could continue into Saturday
morning.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ066>068-078-
     088>093.

IA...Flash Flood Watch through Saturday morning for IAZ090-091.

&&

DISCUSSION...Kern
AVIATION...Kern
Hazardous weather outlook, Jun 25, 4:02 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
402 PM CDT Fri Jun 25 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>091-261115-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-
402 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

Scattered thunderstorms, some possibly severe, are expected this evening
with the strongest storms remaining south of a line from Columbus
to Nebraska City. The primary hazards will be hail, strong wind
gusts and heavy rain leading to flash flooding across southeast
Nebraska and extreme southeast Iowa. Rain amounts between 1 to 1.5
inches are expected with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Periodic non-severe storm chances will exist this weekend into
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but storm and heavy rain
reports are appreciated.

NEZ092-093-261115-
Pawnee-Richardson-
402 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of southeast
Nebraska.

.DAY ONE...Tonight and Saturday

The area remains in a Flash Flood Watch due to recent heavy
rainfall and potential for additional rain. Rain last night led
to flooding in portions of Pawnee and Richardson counties.

Scattered thunderstorms, some possibly severe, are expected this
afternoon and evening with the strongest storms remaining south of
a line from Columbus to Nebraska City.  The primary hazards will
be hail,strong wind gusts and heavy rain leading to flash
flooding across southeast Nebraska. Rain amounts between 1 to 1.5
inches are expected with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Periodic non-severe storm chances will exist this weekend into
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but storm and heavy rain
reports are appreciated.

In the hours before

Local storm report, Jun 25, 1:58 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
158 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     FARRAGUT                40.72N 95.48W
06/24/2021                   FREMONT            IA   PUBLIC

            NUMEROUS LARGE TREE BRANCHES BLOWN DOWN
            THROUGHOUT TOWN.

&&

CW/BLB
Local storm report, Jun 25, 3:28 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     WEST POINT              41.84N 96.71W
06/24/2021                   CUMING             NE   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWN THROUGHOUT TOWN.

0213 AM     TSTM WND DMG     CEDAR BLUFFS            41.40N 96.61W
06/24/2021                   SAUNDERS           NE   EMERGENCY MNGR

            POWERLINES DOWN.

0230 AM     TSTM WND DMG     MEAD                    41.23N 96.49W
06/24/2021                   SAUNDERS           NE   EMERGENCY MNGR

            POWERLINES DOWN.

0244 AM     TSTM WND DMG     4 SSE ASHLAND           40.98N 96.35W
06/24/2021                   CASS               NE   PUBLIC

            TREES SNAPPED OFF AT THE TOP AND LARGE LIMBS
            DOWN.

0555 PM     TSTM WND DMG     3 NNE ELMWOOD           40.88N 96.27W
06/24/2021                   CASS               NE   PUBLIC

            LIMBS AND ONE SMALL TREE DOWN.

0700 PM     FLASH FLOOD      3 W OTOE                40.73N 96.18W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            FLOODING AT HIGHWAY 50 AND ROAD E. TIME
            ESTIMATED.

0700 PM     FLASH FLOOD      1 WSW PALMYRA           40.70N 96.41W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            WATER ACROSS THE ROAD. TIME ESTIMATED.

0700 PM     FLASH FLOOD      1 SSW PALMYRA           40.69N 96.40W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            FLOODING ON COUNTY ROAD 7 FROM G TO H ROADS.
            TIME ESTIMATED.

0700 PM     FLASH FLOOD      2 WSW PALMYRA           40.70N 96.43W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            FLOODING ACROSS THE ROAD WITH DEBRIS. TIME
            ESTIMATED.

0715 PM     FLOOD            NEBRASKA CITY           40.68N 95.86W
06/24/2021                   OTOE               NE   EMERGENCY MNGR

            STREET FLOODING IN NEBRASKA CITY. SOME
            BUSINESSES HAD WATER IN THE BUSINESS DUE TO
            POOR DRAINAGE.

&&
Local storm report, Jun 25, 3:30 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     FLASH FLOOD      2 W MURDOCK             40.93N 96.32W
06/24/2021                   CASS               NE   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&

BLB
Local storm report, Jun 25, 4:46 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLASH FLOOD      CARROLL                 42.28N 97.19W
06/25/2021                   WAYNE              NE   EMERGENCY MNGR

            859 ROAD UNDER WATER 0.5 MI EAST OF CARROLL.

&&
Special weather statement, Jun 25, 6:39 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
639 PM CDT Fri Jun 25 2021

NEZ030-260030-
Boone NE-
639 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Bartlett to Spalding to 5 miles
west of Wolbach. Movement was east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Albion, St. Edward, Cedar Rapids, Petersburg, Primrose, Loretto and
The Highway 14 And 56 Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.

LAT...LON 4191 9830 4192 9825 4190 9786 4155 9785
      4153 9786 4153 9788 4151 9789 4151 9804
      4150 9804 4150 9809 4148 9810 4148 9829
TIME...MOT...LOC 2339Z 270DEG 22KT 4185 9844 4167 9838 4139 9850

Dergan

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:22 PM CDTSevere Thunderstorm WarningOAXBoone23 min
Jun 25, 7:23 PM CDTSevere Thunderstorm WarningOAXColfax, Madison, Platte, Stanton52 min
Jun 25, 9:29 PM CDTSpecial Weather StatementOAXLancaster46 min
Jun 25, 9:37 PM CDTFlash Flood WarningOAXCuming3 hr
Jun 25, 10:12 PM CDTSpecial Weather StatementOAXCass33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.